zbMATH — the first resource for mathematics

A note on focus-focus singularities. (English) Zbl 0887.58023
The author gives a topological and geometrical description of focus-focus singularities of integrable Hamiltonian systems. In particular, he explains why the monodromy around these singularities is nontrivial, a result obtained by J. J. Duistermaat and others for some concrete systems.
Reviewer: Y.Kozai (Tokyo)

37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
70H05 Hamilton’s equations
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
Full Text: DOI arXiv
[1] Arnold, V.I., Mathematical methods of classical mechanics, (1978), Mir Moscow · Zbl 0386.70001
[2] Bates, L., Monodromy in the champagne bottle, Z. angew. math. phys., 42, 837-847, (1991) · Zbl 0755.58028
[3] Brunella, M., Decomposition of Lagrangian intersections under symplectic isotopy, Bolettino UMI A, 5, 353-361, (1991) · Zbl 0756.53015
[4] Cushman, R.; Knörrer, H., The energy momentum mapping of the Lagrange top, (), 12-24 · Zbl 0615.70002
[5] Dufour, J.-P.; Molino, P.; Toulet, A., Classification des systems integrables en dimension 2 et invariants des modeles de fomenko, (1994), CRAS Paris
[6] Duistermaat, J.J., On global action-angle variables, Comm. pure appl. math., 33, 687-706, (1980) · Zbl 0439.58014
[7] Eliasson, L.H., Normal form for Hamiltonian systems with Poisson commuting integrals—elliptic case, Comm. math. helv., 65, 4-35, (1990) · Zbl 0702.58024
[8] Grossi, D., Systèmes integrables non-dégénérés: voisinage d’une singularité focus-focus simple, Mémoire DEA, (1995), Unoversité Montpellier II
[9] Lerman, L.; Umanskii, Ya.; Lerman, L.; Umanskii, Ya., Structure of the Poisson action of R^2 on a four-dimensional symplectic manifold. I and II, Selecta math. sovietica, Selecta math. sovietica, 7, 39-48, (1988) · Zbl 0649.58017
[10] Lerman, L.; Umanskii, Ya.; Lerman, L.; Umanskii, Ya., Classification of four-dimensional integrable Hamiltonian systems and Poisson actions of R^2 in extended neighborhoods of simple singular points. I and II, Russ. math. sb., Russ. math. sb., 78, 479-506, (1994)
[11] Marle, C.-M., Variables action-angles: leur Détermination et leurs singularités, Colloque “la méchanique analytique de Lagrange et son héritage”, (1988), Paris
[12] Moser, J., On the volume elements on manifolds, Trans. AMS, 120, 280-296, (1965)
[13] Oshemkov, A.A.; Fomenko, A.T., Fomenko invariants for the main integrable cases of the rigid body motion equations, Advances in soviet mathematics, 6, 67-146, (1991) · Zbl 0745.58028
[14] Pogosyan, T.I., Construction of bifurcation sets in a problem of rigid body dynamics, Mekh. tverd. tela, 12, 9-16, (1980), (in Russian) · Zbl 0442.70002
[15] Vey, J., Sur certains systemes dynamiques separables, Amer J. math., 100, 591-614, (1978) · Zbl 0384.58012
[16] Weinstein, A., Lectures on symplectic manifolds, (1977), AMS Providence, CBMS Reg. Conf. Ser. Math 29 · Zbl 0406.53031
[17] Williamson, J., On the algebraic problem concerning the normal forms of linear dynamical systems, Amer J. math., 58, 141-163, (1936) · JFM 62.1795.10
[18] Zou, M., Monodromy in two degrees of freedom integrable systems, J. geom. phys., 10, 37-45, (1992) · Zbl 0776.58017
[19] Zung, Nguyen Tien; Zung, Nguyen Tien, Symplectic topology of integrable Hamiltonian systems. I: arnold—liouville with singularities, Ph.D. thesis, Compositio math., 101, 179-215, (1996), Strasbourg · Zbl 0936.37042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.